Alert archive / Texas / High Wind Warnings in 2010

High Wind Warning 29, NWS Midland/Odessa, TX

September 2, 2010

NWS Midland/Odessa, TX issued this high wind warning at Sep 2, 2010, 12:39 PM CDT. It took effect at Sep 3, 2010, 1:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2010, 12:39 PM CDT (17:39 UTC)
In effect from
Sep 3, 2010, 1:00 AM CDT
Expired
Sep 3, 2010, 11:01 AM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WWUS74 KMAF 021739
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1239 PM CDT THU SEP 2 2010

...LOCALLY STRONG NORTHEAST WINDS THROUGH GUADALUPE PASS ARE
LIKELY LATE TONIGHT THROUGH FRIDAY MORNING ...

.A STRONG EARLY SEASON COLD FRONT IS EXPECTED TO MOVE THROUGH THE
REGION TONIGHT. BEHIND THIS FRONT NORTHEAST WINDS WILL INCREASE
AND CHANNEL THROUGH THE GUADALUPE PASS OF WEST TEXAS LATE TONIGHT
THROUGH FRIDAY MORNING. WINDS WILL GRADUALLY DECREASE FRIDAY
AFTERNOON.

TXZ258-030145-
/O.UPG.KMAF.HW.A.0017.100903T0600Z-100903T1800Z/
/O.NEW.KMAF.HW.W.0029.100903T0600Z-100903T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
1139 AM MDT THU SEP 2 2010

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE
THROUGH GUADALUPE PASS LATE TONIGHT THROUGH FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
870 
WWUS74 KMAF 030358
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1058 PM CDT THU SEP 2 2010

...LOCALLY STRONG NORTHEAST WINDS THROUGH GUADALUPE PASS ARE
LIKELY LATE TONIGHT THROUGH FRIDAY MORNING ...

.A STRONG EARLY SEASON COLD FRONT IS EXPECTED TO MOVE THROUGH THE
REGION TONIGHT. BEHIND THIS FRONT NORTHEAST WINDS WILL INCREASE
AND CHANNEL THROUGH THE GUADALUPE PASS OF WEST TEXAS LATE TONIGHT
THROUGH FRIDAY MORNING. WINDS WILL GRADUALLY DECREASE FRIDAY
AFTERNOON.

TXZ258-031200-
/O.CON.KMAF.HW.W.0029.100903T0600Z-100903T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
958 PM MDT THU SEP 2 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY. 

NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE
THROUGH GUADALUPE PASS LATE TONIGHT THROUGH FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
266 
WWUS74 KMAF 030924
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
424 AM CDT FRI SEP 3 2010

...LOCALLY STRONG NORTHEAST WINDS THROUGH GUADALUPE PASS WILL
CONTINUE THROUGH THIS MORNING ...

.A STRONG EARLY SEASON COLD FRONT HAD MOVED THROUGH THE REGION.
STRONG NORTHEAST WINDS DEVELOPING BEHIND THIS FRONT WILL FUNNEL
THROUGH GUADALUPE PASS THROUGH THIS MORNING. WINDS WILL GRADUALLY
DECREASE BY THIS AFTERNOON.

TXZ258-031800-
/O.CON.KMAF.HW.W.0029.000000T0000Z-100903T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
324 AM MDT FRI SEP 3 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE
THROUGH GUADALUPE PASS THROUGH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
232 
WWUS74 KMAF 031601
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1101 AM CDT FRI SEP 3 2010

TXZ258-031715-
/O.CAN.KMAF.HW.W.0029.000000T0000Z-100903T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
1001 AM MDT FRI SEP 3 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

THE THREAT FOR STRONG WINDS THROUGH GUADALUPE PASS HAVE ENDED. A
FEW STRONGER GUSTS MAY OCCUR OVER THE NEXT FEW HOURS...HOWEVER
SUSTAINED WINDS OVER 40 MPH AND GUSTS TO 60 MPH ARE NOT EXPECTED
ANY LONGER.  

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Sep 2, 12:07 PM CDT, 32 minutes earlier.

Area forecast discussion, Sep 2, 12:07 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1207 PM CDT THU SEP 2 2010

.DISCUSSION...
SEE BELOW

&&

.AVIATION...
MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED UNTIL THIS
AFTERNOON. A STRONG COLD FRONT WILL MAKE ITS WAY INTO THE AREA BY
3Z. THE WIND WILL BECOME NORTHEASTERLY AND GUST UP TO AROUND 20
KNOTS. RAIN WILL ACCOMPANY THIS FRONT...AS WELL AS THUNDERSTORMS.

&&

PREV DISCUSSION... /ISSUED 356 AM CDT THU SEP 2 2010/

DISCUSSION...
ONE MORE HOT DAY TODAY BEFORE A STRONG COLD FRONT PLUNGES SOUTH
INTO THE REGION TONIGHT. THUNDERSTORM CHANCES WILL REMAIN CONFINED
DURING THE DAY TO THE MOUNTAINS IN UPSLOPE FLOW AND ALONG A PREFRONTAL
TROUGH ACROSS THE SOUTHEAST NEW MEXICO PLAINS. PRECIPITATION CHANCES
WILL INCREASE TONIGHT INTO THE CHANCE CATEGORY NORTH OF THE PECOS RIVER
IN THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO AS THE AFOREMENTIONED
FRONT SLIDES INTO THE REGION. A FEW STORM COULD BE STRONG GIVEN
0-6KM SHEAR VALUES OF 20 KNOTS AND CAPES IN EXCESS OF 1000 J/KG
TONIGHT. STRONG LOW LEVEL COLD ADVECTION AND GRADIENT SUGGEST
HIGH WINDS POSSIBLE THROUGH GUADALUPE PASS BEHIND THE FRONT. WE
WILL ISSUE A HIGH WIND WATCH FROM 06Z FRIDAY UNTIL 18Z FRIDAY.

BETTER PRECIPITATION CHANCES WILL SHIFT SOUTHWARD TOWARD THE TRANS
PECOS AND BIG BEND WITH THE FRONT FRIDAY. FORECAST 850 MILLIBAR
TEMPERATURE FORECASTS AND SOUNDINGS INDICATE HIGH TEMPERATURES
CONFINED TO THE 70S ACROSS MUCH OF THE FORECAST AREA EXCEPT
PORTIONS OF THE LOWER TRANS PECOS REGION...BIG BEND AND PRESIDIO
VALLEY. CLOUD COVER WILL LINGER SATURDAY MORNING AND SHOULD PREVENT
LOW TEMPERATURES FROM SETTING RECORDS.

LOOKS LIKE A QUIET WEEKEND AS THE AIRMASS RECOVERS TO NEAR NORMAL
TEMPERATURES WITH AN UPPER LEVEL RIDGE PARKED OVER TEXAS. THE UPPER
HIGH IS FORECAST TO MOVE TO THE LOWER MISSISSIPPI VALLEY NEXT
MONDAY THROUGH THURSDAY WITH A SOUTH TO SOUTHWEST MID LEVEL FLOW
DEVELOPING. THE UPPER HIGH IS FORECAST TO BE STRONGER ON THE GFS
WHICH WOULD FAVOR BETTER PRECIPITATION CHANCES ACROSS SOUTHEAST
NEW MEXICO AND THE HIGHER TERRAIN OF WEST TEXAS. THE ECMWF
SUGGEST A MORE WIDESPREAD PRECIPITATION CHANCE DUE TO THE WEAKER
RIDGE. WILL FAVOR WESTERN SECTIONS WITH A SLIGHT CHANCE OF SHOWERS
AND STORMS BEGINNING TUESDAY AND GRADUALLY EXPAND IT EAST TOWARD
THE PERMIAN BASIN WEDNESDAY TO INCLUDE ALL OF THE FORECAST AREA
BY THURSDAY. EXPECTING NEAR NORMAL TEMPERATURES NEXT WEEK.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

76
Hazardous weather outlook, Sep 2, 4:01 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
401 AM CDT THU SEP 2 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-030915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
401 AM CDT THU SEP 2 2010 /301 AM MDT THU SEP 2 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF AFTERNOON STORMS MAINLY ALONG AND WEST OF THE
PECOS RIVER.  HOWEVER BY TONIGHT STORM CHANCES WILL INCREASE AND
SPREAD EASTWARD ACROSS THE PERMIAN BASIN.  SOME OF THESE STORMS
COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND.  LOCALLY
HEAVY RAIN COULD ALSO LEAD TO FLASH FLOODING.  ELSEWHERE HIGH WIND
WILL BE POSSIBLE OVERNIGHT THROUGH THE GUADALUPE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
ACROSS THE PERMIAN BASIN... SOUTHEAST NEW MEXICO... AND THE UPPER
TRANS PECOS.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Sep 2, 11:37 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1137 AM CDT THU SEP 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     LAMESA                  32.73N 101.96W
09/01/2010                   DAWSON             TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN THE CITY OF LAMESA.

0745 PM     TSTM WND GST     6 N STILES              31.49N 101.57W
09/01/2010  E60.00 MPH       REAGAN             TX   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED HIS FLAG WAS PARTIALLY TORN BY
            THE THE WIND GUST. A 6 FOOT LONG TREE BRANCH WAS ALSO
            FOUND BROKEN NEAR SH 137.

&&

LINDSEY

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:24 PM CDTAreal Flood AdvisoryMAFHoward, Mitchell3 hr
Sep 1, 7:39 PM CDTSevere Thunderstorm WarningMAFReagan52 min
Sep 2, 4:09 AM CDTHigh Wind WatchMAF9 hr
Sep 2, 4:53 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward26 min
Sep 2, 5:18 PM CDTSevere Thunderstorm WarningMAFAndrews32 min
Sep 2, 5:22 PM CDTSevere Thunderstorm WarningMAFEctor53 min
Sep 2, 6:13 PM CDTSevere Thunderstorm WarningMAFReagan38 min
Sep 2, 6:40 PM CDTSevere Thunderstorm WarningMAFReeves, Ward50 min

Nearby

High Wind Warnings in Texas, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.